Chloraprep Report: bumpy itchy burning rash
A following Chloraprep side effect report was submitted by a user.
Female patient reported the following Chloraprep side effects :
Red, bumpy, itchy, burning rash
Patient Age: 61
Diagnosis: Had a needle biopsy on my thyroid 2 days ago and Chloraprep was the antiseptic surgical wash used from my neck down to just below my collar bone. No reaction until this a.m. when I woke up and saw the red, itchy, mostly burning, bumpy rash wherever Chloraprep had been applied. Called my docs office and of course Benedryl was recommended. I'm going to give it a try only to say, yes, I used it, but from all the other posts am not hopeful for any relief. Thanks everyone for all the helpful info. At least I know I'm not alone w/ the reaction and now have possible helpful solutions. Or it just has to run its course. And yes, why is it still being used? I saw on a site that nurses post on that, at least as of a few years ago, some hosptials/docs were refusing to use it because of patients' reactions. A nurse had the reaction and said it took 3 weeks for her rash to subside.
Pre-existing conditions: I am chemically sensitive and have other allergies to other drugs.
Birth Defects? No
Was intervention required to prevent damage? No
Other serious medical events? No
It is estimated that 1.5 million preventable adverse drug events occur each year. Many more millions of mild adverse drug events occur each year which can affect your health, mental state, and normal everyday functioning. Drug side effects can cause death, disability, and illness.